MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS HAMMERTOE PEEK FIXATION SYSTEM - MEDIUM

TREACE MEDICAL CONCEPTS HAMMERTOE PEEK FIXATION SYSTEM - MEDIUM
Model Number SK32
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cancer (3262)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately two months after an initial hammertoe surgery on 03/15/2024, all hardware in the patient's toe was removed when it was amputated due to carcinoma.There were no deficiencies or malfunctions alleged/found with any tmc device and no other patient outcomes were reported as a result of this event.
 
Additional Manufacturer Narrative
It was reported that approximately two months after an initial hammertoe surgery on (b)(6)2024, the patient's toe was amputated.Although the amputated toe contained the previously implanted tmc device, the amputation was due to carcinoma unrelated to the implantation of any tmc device.Additional information indicates the original surgeon knew there was a potential carcinoma in the toe and took out tissue during the initial surgery.After the tissue was sent off for testing and confirmed to be a carcinoma, the patient's toe was amputated as a result of this finding.It was also reported that the patient developed a post-op acquired infection three days after the initial surgery which was resolved with antibiotics.A new surgeon has taken over the patient's case and believes the infection was due to the original surgeon's poor post-op care and the infection being treated in an untimely manner.No facts suggest a causal relationship associated with the use, implantation, or explantation of a tmc device, nor any other contributions to the event.There were no deficiencies or malfunctions alleged/found with any tmc device and no other patient outcomes were reported as a result of this event.Although the company has determined the subject event in this mdr does not meet the criteria for reportability, given the significance of amputation, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.

Brand Name
HAMMERTOE PEEK FIXATION SYSTEM - MEDIUM
Common Device Name
FIXATION
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key19971338
Report Number3011623994-2024-00142
Device Sequence Number8810557
Product Code HWC
UDI-Device Identifier00853114006259
UDI-Public00853114006259
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222564
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSK32
Device Lot Number300496325
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale